MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM P/A PM-P TIB T-PL 7H L 103MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM P/A PM-P TIB T-PL 7H L 103MM; PLATE, FIXATION, BONE
Catalog Number 72453307
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neuropathy (1983); Discomfort (2330); Skin Infection (4544); Swelling/ Edema (4577); Radiolucent Lines (4848)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that after undergoing a surgery in his left leg on (b)(6) 2024 where an unknown implant and screws were placed, the patient has had constant edema and neuropathy and two skin infections.Patient have gone numerous tests and seen many specialists and still no answer as to what is wrong.Patient has been told that he had a problem with the implant or a bone infection.It is unknown how this adverse event has been addressed.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Additional information: d1, d2a, d2b, d4, d10.
 
Additional Manufacturer Narrative
H3, h6: due to the nature of the reported incident, the device was not returned for evaluation, so a physical analysis could not be perfomed.The clinical review found that while the hardware appeared intact on x-ray, there was a visible ¿lucency¿ around the stabilization device in the mid and lower tibia, which could suggest possible micromotion.The cause of the reported ongoing swelling (edema) and nerve issues (neuropathy) is likely due to multiple factors.Imaging also showed signs of possible infection, bone formation (ossification), and joint space narrowing, making it difficult to determine a single root cause.There is no evidence to confirm that the device malfunctioned.Additionally, since the batch number was not provided, a review the manufacturing or sterilization records was not possible.The review of the complaint history for the past 12 months, found no similar reports for this device.The instructions for use (ifu) for plating systems do mention that infections¿both deep and superficial¿can occur with internal fixation devices.Our risk management records show that this type of issue had been previously identified and the current risk level remains acceptable.No previous actions have been taken related to this product and event.Based on all available information, there is no indication that the product failed to meet specifications at the time of manufacture.Therefore, no corrective action is needed at this time.If new information becomes available, we will reopen the complaint.For now, this investigation is considered closed, but we will continue to monitor for similar reports and investigate as needed.

Brand Name
EVOS 3.5MM P/A PM-P TIB T-PL 7H L 103MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22738115
Report Number1020279-2025-01359
Device Sequence Number20637607
Product Code HRS
UDI-Device Identifier00885556640760
UDI-Public885556640760
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72453307
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by ManufacturerNot provided
10/28/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/16/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 72403534 / LOT: UNKNOWN; PN: 72403542 / LOT: UNKNOWN; PN: 72403585 / LOT: UNKNOWN; PN: 72413575 / LOT: UNKNOWN; PN: 72413580 / LOT: UNKNOWN
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale